MAUDE Adverse Event Report: LIVANOVA CALNADA CORP MITROFLOW VALVE MODEL LXA19; TISSUE HEART VALVE

LIVANOVA CALNADA CORP MITROFLOW VALVE MODEL LXA19; TISSUE HEART VALVE
Model Number LXA19
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In this case, the mitroflow lxa19 installation did not follow the indicated label instructions for two reasons: 1.The valve was used in the pulmonary valve location, which qualifies as off-label use because, based on the ifu for mitroflow lxa, indications specify that the mitroflow aortic pericardial heart valve is intended for the replacement of diseased, damaged, or malfunctioning native or prosthetic aortic valves.2.The warnings and precautions for mitroflow lxa also state the following: clinical experience described in the medical literature suggests that juvenile patients or patients who are undergoing chronic hemodialysis, who have parathyroid disease or impaired calcium metabolism, or who are 55 years of age or less may experience accelerated calcification of bioprosthetic heart valves.The valve was used in a pediatric case and did not follow the stated precautions.
 
Event or Problem Description
Mitroflow lxa19 was explanted from a pediatric patient after 3.9 years due to inefficiency (implant position was pulmonary - off label use) and replaced by a 25mm valve instead (model and brand are unknown).The device will not be returned and no more information will be provided.
 
Additional Manufacturer Narrative
The device was not returned and the physician does not want to provide any more information.The partial manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # lxa19, s/n # (b)(4), were pulled and reviewed by quality control at livanova (b)(4).The results confirmed that this valve satisfied all material, visual, and performance standards required for a lxa19 mitroflow aortic pericardial heart valve at the time of manufacture and release.Review of the function test video and images of the valve were acceptable per the inspection criteria.This was an off-label use of the tissue valve, therefore, no investigation is necessary.

Brand Name
MITROFLOW VALVE MODEL LXA19
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CALNADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key6577317
Report Number3004478276-2017-00087
Device Sequence Number1088797
Product Code LWR
UDI-Device Identifier00896208000092
UDI-Public(01)00896208000092(240)LXA19(17)171031
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/31/2017
Device Model NumberLXA19
Device Catalogue NumberLXA19
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR